Alert archive / Mississippi / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 260, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 19, 2023, 6:21 PM CDT for George County, Perry County, Stone County, Mississippi. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2023, 6:21 PM CDT (23:21 UTC)
- Expired
- Jun 19, 2023, 6:38 PM CDT
- In force
- 17 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties George County, MS, Perry County, MS, Stone County, MS
The radar
The Mobile radar (KMOB), 74 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.4 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4070 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 624 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 4.2
- Supercell composite
- 20.1
The text
As transmitted.
108
WUUS54 KMOB 192321
SVRMOB
MSC039-111-131-200000-
/O.NEW.KMOB.SV.W.0260.230619T2321Z-230620T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
621 PM CDT Mon Jun 19 2023
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Southwestern George County in southeastern Mississippi...
South central Perry County in southeastern Mississippi...
Stone County in southeastern Mississippi...
* Until 700 PM CDT.
* At 620 PM CDT, a severe thunderstorm was located near Wiggins,
moving southeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Wiggins, Perkinston and McHenry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3097 8906 3074 8868 3074 8888 3068 8889
3068 8916 3083 8925
TIME...MOT...LOC 2320Z 315DEG 32KT 3083 8909
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Black2 follow-up statements
375
WWUS54 KMOB 192334
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
634 PM CDT Mon Jun 19 2023
MSC111-192344-
/O.CAN.KMOB.SV.W.0260.000000T0000Z-230620T0000Z/
Perry MS-
634 PM CDT Mon Jun 19 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL PERRY COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3091 8904 3091 8901 3074 8868 3074 8888
3068 8889 3069 8910 3079 8918
TIME...MOT...LOC 2334Z 315DEG 32KT 3074 8899
$$
MSC039-131-200000-
/O.CON.KMOB.SV.W.0260.000000T0000Z-230620T0000Z/
George MS-Stone MS-
634 PM CDT Mon Jun 19 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHWESTERN GEORGE AND EASTERN STONE COUNTIES...
At 634 PM CDT, a severe thunderstorm was located 9 miles east of
McHenry, or 11 miles southeast of Wiggins, moving southeast at 35
mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Perkinston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3091 8904 3091 8901 3074 8868 3074 8888
3068 8889 3069 8910 3079 8918
TIME...MOT...LOC 2334Z 315DEG 32KT 3074 8899
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
Black377
WWUS54 KMOB 192338
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
638 PM CDT Mon Jun 19 2023
MSC039-131-192348-
/O.CAN.KMOB.SV.W.0260.000000T0000Z-230620T0000Z/
George MS-Stone MS-
638 PM CDT Mon Jun 19 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GEORGE AND
EASTERN STONE COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits. Therefore, the warning has been cancelled. However small
hail is still possible with this thunderstorm.
LAT...LON 3091 8904 3091 8901 3074 8868 3074 8888
3068 8889 3069 8910 3079 8918
TIME...MOT...LOC 2337Z 315DEG 32KT 3071 8896
$$
BlackWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:44 PM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, Jun 19, 3:44 PM CDT, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
344 PM CDT Mon Jun 19 2023
...New NEAR TERM, SHORT TERM, LONG TERM, MARINE...
.NEAR TERM...
(Now through Tuesday)
Issued at 335 PM CDT Mon Jun 19 2023
Looking at the big picture, an upper low organizes over Kentucky
today, then pushes south. A weakly organized surface low
associated with the upper low moves south from Tennessee to over
the Southeast Tuesday, with a cold front moving southeast across
the forecast area tonight through Tuesday. The soupy airmass over
the forecast area pushes south of the coast tonight into Tuesday,
with a significant downturn in rain chances for tonight and
Tuesday for land portion of the forecast area. Along and south of
the coast is another story, with the cold front stalling along or
just south of the coast.
For this afternoon, the area of showers and thunderstorms over
southern Baldwin and Mobile counties are expected to hang tough into
this evening, with this area on the eastern end of a tongue of
MLCapes rising to around 4500J/kg, combined with effective Bulk Wind
Shear values of 40-50kts. As expected, the airmass to destabilize
forecast area-wide, with severe thunderstorms affecting southern
Baldwin and Mobile Counties. Upper support has moved off, though
with wind shear value north of the coast in the 30-40kts range,
organized convection is possible. Add in DCapes in the
1000-1300J/kg range, damaging downbursts are likely. Steeper mid
level lapse rates have shifted south to along and south of the
coast, though small hail remains possible, especially with the
stronger storms. Tornadoes remain possible this afternoon,
especially near left-over boundaries from the convection earlier.
Water issues also remain possible, especially south of I-65.
Training thunderstorms that had formed along a stalled surface
boundary over southern Baldwin and Mobile counties brought
tornadic activity over Mobile Bay, with flash flooding to these
areas.
Temperatures this afternoon are going to be governed by the cloud
cover and this afternoon's heating. Mid to upper 80s are expected
east of a Butler to Crestview line with cloud debris and rain
cooling from the this morning helping to limit heating, upper 80s
to mid 90s west. Tonight as the cooler and drier air moves south
across the area, upper 60s along and north of highway 84 are
expected. with around 70 to lower 70s south. Tuesday, the drier
airmass and mostly sunny skies will allow temperatures to rise into
the low 90s.
With a large tidal range and swell from the general southerly flow
on the coast, the risk of Rip Currents remains High through mid
week. /16
&&
.SHORT TERM...
(Tuesday night through Thursday night)
Issued at 335 PM CDT Mon Jun 19 2023
To start the period, there is good agreement amongst the weather
models on showing a closed upper low centered over the AL/GA/TN
border. The low is then expected to make a gradual move to the
west through Thursday. Thereafter, the low lifts northeast up
across the OH River Valley by late Thursday night. Still expect a
fairly active middle of the week with the upper low near-by with
highest rainfall chances (categorical => +80%) looking to be
mostly oriented to the east and southeast of I-65 both Wednesday
and Thursday afternoons. Each night, it appears the better
coverage will be from the immediate coast, southward out over the
Gulf. The environment supports repeated storm motions over the
same areas and thus will likely contribute to heavy rainfall rates
in short periods of time resulting in potential flooding
problems. The upper level flow is forecast to be weaker than we
have seen over the past several days. Even so, there will remain
sufficient instability especially during the afternoon hours for
potentially strong storms, perhaps becoming severe. /10
Risk of dangerous to potentially deadly rip currents remain HIGH
through Thursday night.
&&
.LONG TERM...
(Friday through Monday)
Issued at 335 PM CDT Mon Jun 19 2023
To close out the week, the upper low over the Ohio River Valley
opens up with a long wave upper trough positioned from the eastern
Great Lakes southward across the Appalachian chain. To the west,
the nose of an upper ridge centered over Texas extends northeast,
west of the Mississippi River Valley. The upper trough slips a bit
more east over the weekend, while another storm system in the
northern stream drops southeast over the Great Lakes late Sunday
and into Monday. The orientation of the flow aloft is generally
from northwest to southeast and impulses aloft caught up in the
flow would bring enhanced ascent south and east over the area,
favoring modest chances of showers and storms through the medium
range with highest PoPs during the day.
Daily highs in the upper 80s/lower 90s. Nighttime lows Saturday
morning in the mid 60s interior to lower half of 70s coast modify
into the muggy 70s area-wide Monday morning. /10
&&
.MARINE...
Issued at 335 PM CDT Mon Jun 19 2023
A light to moderate southwesterly flow will become northwesterly
tonight over protected and nearshore waters into Tuesday as a cold
front moves south of the coast and stalls. These winds will
transition back to southwesterly through mid week as the boundary
washes out. Far offshore waters will remain west to southwest
through the forecast. Strong thunderstorms are possible each day,
with greatest coverage along and south of the coast. /16
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 71 91 70 88 70 89 70 89 / 40 40 40 80 60 70 60 70
Pensacola 73 88 73 86 73 87 73 86 / 40 30 60 80 80 90 70 80
Destin 75 89 75 87 75 86 76 87 / 50 30 60 80 80 80 80 80
Evergreen 68 91 68 85 68 86 68 87 / 20 20 40 80 50 80 50 70
Waynesboro 68 91 68 87 67 86 67 89 / 10 20 20 70 30 60 30 50
Camden 66 88 66 83 66 84 65 86 / 10 20 30 80 50 70 40 60
Crestview 68 91 69 88 68 88 69 88 / 40 20 40 90 70 90 60 80
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flood Watch until 1 AM CDT Tuesday for ALZ056-059-060-261>266.
High Rip Current Risk through Tuesday evening for ALZ265-266.
FL...Flood Watch until 1 AM CDT Tuesday for FLZ201>206.
High Rip Current Risk through Tuesday evening for FLZ202-204-206.
MS...None.
GM...None.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Local storm report, Jun 19, 6:01 PM CDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
601 PM CDT Mon Jun 19 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM Tstm Wnd Gst 3 E Delchamps 30.40N 88.10W
06/19/2023 M41 MPH GMZ631 AL Mesonet
Corrects previous tstm wnd gst report from 3
E Delchamps for time. Tempest station
recorded a wind gust of 36 knots and gusted
above 34 for a few minutes.
&&
JEHSpecial weather statement, Jun 19, 6:02 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Mobile AL
602 PM CDT Mon Jun 19 2023
ALZ263>266-192345-
Mobile Coastal AL-Baldwin Coastal AL-Baldwin Central AL-
Mobile Central AL-
602 PM CDT Mon Jun 19 2023
...A strong thunderstorm will impact portions of central Mobile and
southwestern Baldwin Counties through 645 PM CDT...
At 601 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Midtown Mobile, moving south at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Daphne, Tillmans Corner,
Fairhope, Theodore, Chickasaw, Spanish Fort, Bayou La Batre, Semmes,
I65 And I165, Mobile Regional Airport, I10 And I65 and Coden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3039 8830 3079 8833 3079 8795 3065 8793
3072 8797 3068 8798 3069 8798 3074 8803
3067 8802 3067 8803 3075 8804 3041 8809
3042 8790 3073 8793 3041 8782 3040 8811
3037 8811
TIME...MOT...LOC 2301Z 351DEG 27KT 3070 8813
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BlackLocal storm report, Jun 19, 6:06 PM CDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
606 PM CDT Mon Jun 19 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0136 PM Tstm Wnd Gst East End of Dauphin 30.25N 88.08W
06/19/2023 E40 MPH GMZ631 AL Public
Fort Gaines recorded gusts of 35 knots for 5
- 10 minutes.
&&
JEHSpecial weather statement, Jun 19, 6:14 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Mobile AL
614 PM CDT Mon Jun 19 2023
MSZ075-078-079-200000-
Stone MS-Perry MS-George MS-
614 PM CDT Mon Jun 19 2023
...A strong thunderstorm will impact portions of southwestern George,
southwestern Perry and Stone Counties through 700 PM CDT...
At 614 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Wiggins, moving southeast at 35 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wiggins and Perkinston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3091 8923 3091 8914 3098 8914 3100 8911
3074 8873 3074 8888 3068 8889 3068 8910
3088 8927
TIME...MOT...LOC 2314Z 313DEG 31KT 3088 8914
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
BlackLocal storm report, Jun 19, 6:16 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
616 PM CDT Mon Jun 19 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM Tstm Wnd Gst 4 WNW Johnsons Beach 30.32N 87.48W
06/19/2023 E47 MPH GMZ633 FL Mesonet
Weather Station recorded a max gust of 41
knots.
&&
JEHLocal storm report, Jun 19, 6:21 PM CDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
621 PM CDT Mon Jun 19 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1229 PM Tstm Wnd Gst 4 E Orange Beach 30.30N 87.51W
06/19/2023 M43 MPH GMZ633 AL Mesonet
Mill point recorded a max gust of 37 knots.
&&
JEHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 6:44 AM CDT | Special Weather Statement | MOB | Stone | 61 min |
| Jun 19, 7:10 AM CDT | Special Weather Statement | MOB | Perry | 65 min |
| Jun 19, 7:31 AM CDT | Severe Thunderstorm Warning | MOB | George, Stone | 44 min |
| Jun 19, 5:43 PM CDT | Special Weather Statement | MOB | Greene | 32 min |
| Jun 19, 5:46 PM CDT | Special Weather Statement | MOB | George | 29 min |
| Jun 19, 6:14 PM CDT | Special Weather Statement | MOB | Stone | 46 min |
| Jun 19, 6:45 PM CDT | Special Weather Statement | MOB | Stone | 45 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.